Pharmacopsychiatry 1998; 31(6): 236-237
DOI: 10.1055/s-2007-979335
Case Report

© Georg Thieme Verlag Stuttgart · New York

Clozapine Associated Neutropenia and Cytomegalovirus Colitis

W. J. C. Verbeeck, M. Berk
  • Department of Psychiatry, University of the Witwatersrand Medical School, Johannesburg, South Africa
Weitere Informationen

Publikationsverlauf

Publikationsdatum:
20. April 2007 (online)

Both diarrhea and colitis associated with clozapine have been reported. We present a case of clozapine-associated neutropenia complicated by cytomegalovirus colitis. The definitive diagnosis was suggested on biopsy which showed eosinophilic intranuclear inclusions suggestive of cytomegalovirus infection, and confirmed on immunohistochemistry. Neutropenia or agranulocytosis in association with clozapine treatment may be complicated by colitis. In such cases, investigations for cytomegalovirus may be incicated.